COPD & Emphysema Support Group

COPD is a progressive disease characterized by airflow obstruction or limitation. Emphysema is characterized by loss of elasticity of the lung tissue, destruction of structures supporting the alveoli and of capillaries feeding the alveoli. Both have symptoms that include shortness of breath, among other respiratory troubles. If you are a COPD or Emphysema sufferer, join the group and find support.

2 Online
2 Online

Causes and remedy for burning tongue and throat

I've only been listening for the last several months and haven't heard this topic discussed.
I am on oxygen 24/7, CPAP at night with humidifier, combivent, Advair 500, nasonex, and singulair for the last 2 months. Can any of these create a burning sensation on the tongue and soreness in the throat? There is slight difficulty in swallowing as well.
My asthma went 90 miles an hour and in no time I was diagnosed with copd and emphysema. I'm still trying to figure it all out.
After many tests, I was also diagnosed with gall stones and on 8/2 had gall bladder surgery. I had to stay overnight at the hospital due to the breathing problems. I'm feeling fine but wondering what to do about this mouth problem.

Replies

deleted_user
deleted_user

Thanks for the tip about thrush...I will check it out.
deleted_user
deleted_user

i also would say to make sure you are rinsing after using any of the enhalers. i think they all tell you to rinse and gargle after use. the listerine makes sense. good luck. margaret
deleted_user
deleted_user

You might try rinsing your mouth with soda water, after using the inhalers, and also, eat some plain yogurt, which is good for thrush. I use Advair, only once a day in the morning, with my coffee, and Atrovent, but never have a problem except harshness. Since I know there could be problems, will rinse tho.
Best of luck.
deleted_user
deleted_user

Thanks for the word about using yogurt - I checked with my dentist who said I do have thrush and he said eating yogurt and/or taking acidophelus pills will both equalize your body bacteria and should eliminate the thrush. Good to know if this is a recurring problem with Advair. I always thought I was rinsing very well but apparently not!
sandi
deleted_user
deleted_user

Diffently get in touch with your doctor. You more than likely have thrush. After you use advair, spiriva, you should rinse you mouth out and brush your teeth. This will eliminate your problem. Every once in a while I will get a small spot on my tongue and I immediately get the medicine on my tongue. Hope this helps.
deleted_user
deleted_user

This can be caused by the Combivent and the Advair, if you do not rinse your mouth with water, after each use.
Eddie